Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 6, 2006, 2:42 PM PDT for Clark County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2006, 2:42 PM PDT (21:42 UTC)
- Expired
- Oct 6, 2006, 3:30 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 062143 SVRVEF NVC003-062230- /O.NEW.KVEF.SV.W.0085.061006T2142Z-061006T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 242 PM PDT FRI OCT 6 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 330 PM PDT. * AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NELLIS AFB...AND WAS MOVING NORTH AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3623 11521 3620 11499 3647 11491 3651 11519 $$ JGA
2 follow-up statements
000 WWUS55 KVEF 062210 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT FRI OCT 6 2006 NVC003-062230- /O.CON.KVEF.SV.W.0085.000000T0000Z-061006T2230Z/ CLARK NV- 307 PM PDT FRI OCT 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR CENTRAL CLARK COUNTY... AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NELLIS AFB...AND WAS MOVING NORTH AT 20 MPH. THIS STORM IS EXPECTED AFFECT PORTIONS OF U.S. 93 BETWEEN MILE MARKER 58 AND THE LINCOLN COUNTY LINE. LOCATIONS IMPACTED INCLUDE...GASS PK LAT...LON 3623 11521 3620 11499 3647 11491 3651 11519 $$
000 WWUS55 KVEF 062233 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT FRI OCT 6 2006 NVC003-062240- /O.EXP.KVEF.SV.W.0085.000000T0000Z-061006T2230Z/ CLARK NV- 330 PM PDT FRI OCT 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRES AT 330 PM PDT... DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM OVER CENTRAL AND NORTHERN CLARK COUNTY HAS WEAKENED TO BELOW WARNING CRITERIA. HEAVY RAIN AND GUSTY WINDS WILL STILL OCCUR AS IT CONTINUES TO MOVE NORTH AROUND 25 MPH. MOTORISTS ALONG U.S. 93 FROM MILE MARKER 63 TO THE LINCOLN COUNTY LINE SHOULD BE PREPARED FOR BRIEF INTENSE RAIN AND SLICK ROADS. LAT...LON 3623 11521 3620 11499 3647 11491 3651 11519 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:57 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 6, 11:57 AM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1157 AM PDT FRI OCT 6 2006 .SYNOPSIS...A SLOW MOVING AREA OF LOW PRESSURE ALONG THE CENTRAL CALIFORNIA COAST WILL SWING INLAND ACROSS THE SOUTHERN GREAT BASIN LATE THIS AFTERNOON. ANOTHER AREA OF LOW PRESSURE SETTLES OVER SOUTHERN CALIFORNIA DURING THE WEEKEND FOR CONTINUED COOL TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. && .UPDATE...IMPRESSIVE VERTICAL WIND SHEAR AND INCREASING DYNAMIC FORCING THIS AFTERNOON PROMPTED THE ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR MOHAVE COUNTY UNTIL 02Z. LATEST TRENDS FROM SATELLITE INDICATE VERY LIMITED CUMULUS DEVELOPMENT OVER SOUTHERN NEVADA AS THE UPPER LOW BEGINS TO PUSH ACROSS THE AREA. IT APPEARS THE AIR MASS ADVECTING IN WITH THE CORE OF THE SYSTEM MAY BE TOO DRY TO PRODUCE MUCH CONVECTION. CANNOT COMPLETELY RULE OUT A SHOWER OR THUNDERSTORM AROUND LAS VEGAS THIS AFTERNOON SO KEPT A TOKEN MENTION IN THE FORECAST WHICH HAS BEEN UPDATED AND SENT. && .PREV DISCUSSION...335 AM PDT FRI OCT 6 2006... .SHORT TERM...HARD TO BELIEVE THAT NEITHER THE 00Z NAM NOR GFS INITIALIZE THE NARROW PERSISTENT MOISTURE PLUME THAT HUNG OVER THE AREA YESTERDAY. MODELS APPEAR TO BE PLAYING CATCH UP WITH SOME INDICATION OF THIS NARROW BAND SHOWING UP ON THE NAM12 9-12 HOURS LATE. LOW CONFIDENCE IN MODELS EARLY ON SO TODAYS FORECAST BASED MORE SO ON CURRENT RADAR/SATELLITE SIGNATURES. PERSISTENT NARROW BAND OF LIGHT RAIN...OCCASIONALLY MODERATE AT TIMES THAT WAS CENTERED DIRECTLY OVER INTERSTATE 15 IN LAS VEGAS YESTERDAY HAS BEEN GRADUALLY SHIFTING WEST SINCE MIDNIGHT AND WAS MOVING ACROSS THE WEST VALLEY AND INTO THE SPRING MOUNTAINS EARLY THIS MORNING. THE BAND EXTENDS NORTH THROUGH CENTRAL LINCOLN COUNTY AS WELL AS SOUTH THROUGH EASTERN SAN BERNARDINO COUNTY. AS LONG AS UPPER LOW ALONG THE CENTRAL CALIFORNIA COAST SHOWS LITTLE MOVEMENT EAST EXPECT THIS BAND WILL STAY INTACT ACROSS PREVIOUSLY MENTIONED COUNTIES THIS MORNING BEFORE STARTING TO BREAK UP AND SHIFT EAST ONCE LOW MOVES INLAND ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON. SO FAR TOTAL ACCUMULATIONS UNDER THIS BAND HAVE BEEN AS HIGH AS TWO-THIRDS OF AN INCH AT CALIENTE AND IN EASTERN SAN BERNARDINO COUNTY...WHILE IN LAS VEGAS THE HIGHEST AMOUNTS HAVE BEEN AROUND A THIRD OF AN INCH. ALSO EARLY THIS MORNING WE ARE SEEING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP JUST EAST OF MOHAVE COUNTY. AS LOW MOVES INLAND...THESE STORMS SHOULD START DEVELOPING WEST AS FLOW BACKS ALOFT. WE COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS WITH HIGH WINDS AND HAIL ACROSS MOHAVE COUNTY TODAY DUE TO STRONG SHEAR. EVERYTHING SHOULD COME TO A QUICK END THIS EVENING AS SHORTWAVE EJECTS NORTHEAST THROUGH UTAH. HOWEVER...ADDITIONAL SHORTWAVE ENERGY DIGGING DOWN BACKSIDE OF TROUGH LEADS TO A CLOSED LOW OVER SOUTHERN CALIFORNIA THIS WEEKEND. AGAIN..MODEL PERFORMANCE WITH EXACT DETAILS HAS BEEN POOR THIS WEEK. BUT CANT RULE OUT SOME ISOLATED INSTABILITY SHOWERS/THUNDERSTORMS MAINLY OVER THE MOUNTAINS OF INYO COUNTY AND SOUTH CENTRAL NEVADA THIS WEEKEND. FORECAST TEMPERATURES TODAY FOR AREAS UNDER THE BAND OF RAIN EXTREMELY DIFFICULT WHILE OTHER AREAS SHOULD BE CLOSER TO GUIDANCE. .LONG TERM...STARTING WITH MONDAY THE MODELS ARE IN MODERATE AGREEMENT WITH THE HEMISPHERIC PATTERN. DGEX/EUROPEAN/GFS ALL HAVE A TROUGH CONTINUING OVER THE SOUTHWESTERN CONUS WITH AN ASSOCIATED LOW NEAR SOUTHERN CALIFORNIA. THROUGH TUESDAY MORNING THEY ALL HAVE THE LOW MOVING INTO THE CWA WHILE THE TROUGH STARTS TO FLATTEN OUT. BY TUESDAY AFTERNOON DIVERGENT SOLUTIONS APPEAR AS THE DGEX/EUROPEAN DEEPEN AND RETROGRADE THE TROUGH AS A NEW LOW FORMS NEAR THE COAST OF CALIFORNIA. GFS DISCOUNTS THIS AND CONTINUES TO HAVE THE TROUGH PROGRESS TO THE EAST WHILE AN IMPRESSIVE RIDGE BUILDS OFF THE COAST. DGEX/EUROPEAN SOLUTION WOULD CONTINUE A CHANCE OF SHOWERS ACROSS THE CWA WHILE GFS WOULD BRING DRIER AND WARMER CONDITIONS TO ALL LOCATIONS EARLIER ON. DUE TO POOR MODEL PERFORMANCE AS OF LATE AND A VERY POOR TRACK RECORD WITH RETROGRADED TROUGHS OFF THE WEST COAST...DECIDED TO GO WITH JUST A SLIGHT CHANCE OF SHOWERS OVER HIGHER ELEVATIONS WITH PARTLY CLOUDY CONDITIONS IN MOST AREAS. WOULD RECOMMEND TO DAY CREW TO MAKE SUBSTANTIAL CHANGES IF FUTURE RUN SHOWS ALL THREE MODELS LOCKING ON ONE SOLUTION. && .AVIATION...SHOWERS WILL MAINLY DEVELOP EAST OF LAKE MEAD ACROSS NORTHERN MOHAVE COUNTY AND UP THROUGH THE MORMON MESA CORRIDOR UNTIL UNTIL 02Z. ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP BETWEEN 20Z AND 00Z WITHIN 30NM OF KLAS AS AN UPPER LOW PASSES OVERHEAD DURING THAT TIME. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/PIERCE/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 6, 4:09 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 409 AM PDT FRI OCT 6 2006 AZZ036-CAZ524-NVZ015>022-070700- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 409 AM PDT FRI OCT 6 2006 /409 AM MST FRI OCT 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY A NARROW BAND OF LIGHT RAIN...OCCASIONALLY MODERATE AT TIMES WILL CONTINUE ACROSS EASTERN SAN BERNARDINO...CENTRAL CLARK AND LINCOLN COUNTIES TODAY. SO FAR RAINFALL TOTALS WITH THIS BAND ARE BETWEEN ONE THIRD AND TWO THIRDS OF AN INCH. AN ADDITIONAL ONE THIRD TO TWO THIRDS OF AN INCH IS POSSIBLE. PONDING OF WATER IS LIKELY IN SOME INTERSECTIONS AND LOW LYING AREAS WHILE MINOR RUNOFF WILL OCCUR IN NORMALLY DRY WASHES AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ001-003-070700- NORTHWEST PLATEAU-NORTHWEST DESERTS- 409 AM MST FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOHAVE COUNTY TODAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE FAST MOVING STORMS HAVE THE POTENTIAL OF PRODUCING HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR MOHAVE COUNTY MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.